# SDR 97ZZZM229

- Difficulty date: January 24, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N934ML
- Make and model: Doug DC-9-31
- Aircraft serial: 47526
- System (JASC): 2700 · Flight Control System
- Part: Flight Control
- Condition: Malfunction
- Location: Rudder
- Stage of operation: CL
- Nature of condition: E, F
- Precautionary procedure: A

## Discrepancy

DTW - FLT 874 - ON CLIMB-OUT OF 8,000 FT, HEARD A LOUD BANG FROM REAR OF THE A/C.  COULD NOT DETERMINE THE SOURCE, DECLARED AN EMERG AND RETURNED TO DTW.   ALSO, EXPERIENCING UNCOMMANDED ROLL AND RUDDER FLUCTUATIONS WHICH INCREASED WITH SPEED ABOVE 10,000 FT.  A/C WAS CLEAN, AIRFOIL AND ENG ANTI-ICE ON, THE YAW DAMPENER WAS ON, AUTO-PILOT WAS OFF.  INSPECTED AIR CONDITIONING SYS AND DUCTING, INSPECTED AIL AND TAB IAW MM 27-10-0, INSPECT RUDDER AND TAB IAW MM 27-20-0, INSPECTED STAB TRIM IAW MM 27-40-1, INSPECTED ELEV AND TAB IAW MM 27-30-0, INSPECTED YAW DAMPENER IAW MM 22-11-0, INSPECTED SPOILER PANEL IAW MM 25-60-1, ALSO INSPECTED ENGS, MOUNTS, AND PYLONS.  NO DEFECTS NOTED.  COULD NOT LOCATE ANY DEFECTS ON A
